Since the end of May, Bobby has struggled with bouts of light-headedness in the morning. It's not uncommon for people who are paralyzed to have a drop in their already low blood pressure when they go from laying down to their wheelchair, so we weren't too overly concerned about it. Usually it got better within an hour of being in his chair, and the rest of the day would be okay. June must not have been a problem for I have no blood pressure readings from that month. But in July, things started getting crazy. We began getting Error messages on the blood pressure monitor, and we had one or two days where he just felt bad all day long. And there was no rhyme nor reason to which mornings or days this would happen. Just when we thought we found the pattern, it changed.
This past Tuesday, he passed out. We spent 2 days at the hospital, learning that his heart is in very good shape, but he has a condition called atrial flutter. It's a very common heart arrhythmia, and can be treated by both medication and ablation. At this point, we are trying medication, and are to follow up with the cardiologist in a month. The first day home, he felt and acted the best he has in a long time. The next day was rough. This morning, I called the cardiologist. It looks like very slow mornings may be our new norm for a while (as in it takes 45 minutes to put a shirt on because of the almost fainting).
Everything I read says this is not life-threatening by itself, but if left untreated it can cause very serious complications. I feel helpless. There is nothing I can do to change this. We can and are modifying a few things that his cardiologist suggested, but overall, there's really nothing I can do. It's one of those faith, fact, and emotion battles. I want answers and concrete plans for the future. Faith says God's got it so I should chill. Facts say if there's a problem for an old person to have, this is one of the better ones. We've made it through every other hurdle thrown our way, and we will this one as well. But the inner me just wants this all to go away.